Since last September, I have been prescribed Tamoxifen. It's an estrogen blocker and because my breast cancer was fed by estrogen, this is a good thing. The not so good thing: I'm not a fan of some of the side effects, especially the "may cause depression, nervousness, and anxiety"...and how about being impatient with everyone I come into contact with? I could easily cry right now thinking about how irritable I am sometimes. I have not always been great with my monthly hormones, and now with this lovely hormonal therapy, it's a continuous cycle.
This past week, I nearly had a meltdown because of a bump on my leg. I immediately thought of the possibility of a blood clot (another side effect). I went to the doctor's and after she couldn't definitively say it wasn't one, I thought I was going to lose it. Thankfully I held it together, went for a test and all is fine.
Wah, wah...that's it....I needed to whine about it, but now I'm moving on, and because I've publicly announced my irritability, I'm hoping I become more accountable and really try to knock it off. I don't want to use the medicine as an excuse for my feelings and behavior, but it is probably a reason behind it. I'm trying to change it though, I really am.
By the way, I never actually checked the list of side effects because knowing me I will probably get them all if I read through them. I ask others to check the list for me and see if certain things are on there. So please, stay away from the list, and whatever you do, don't share it with me.
Family and "friends can put up with your worst behavior and be exceptionally affectionate even when you are extremely irritable. They believe in you even when you stop believing in yourself. They accept you with all your flaws and love you just the way you are.. "
Gosh, I hope this to be true...otherwise I'll be all by myself by the time I finish taking this medicine in five years.
Post a Comment